MAUDE Adverse Event Report: CAREFUSION, INC PLEURX VALVE KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX VALVE KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial and final emdr submission.Device problem code: a0504, patient problem code: f26.No photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.
 
Event or Problem Description
It was reported by the customer that "call transferred from product complaints and agent remained on the call.Surgeon requesting troubleshooting assistance with the pleurx device for on of her patients.She states the patient is 90 years old and has a malignant pleural effusion.She had the pleurx device for one month and the device started leaking.She placed a purse string suture and changed the frequency of the draining procedures, and the leaking did improve but states now the device is clogged.States the patient does not have any signs of infection around the catheter site".Verbatim: rcc received a complaint via email.Call transferred from product complaints and agent remained on the call.Surgeon requesting troubleshooting assistance with the pleurx device for on of her patients.She states the patient is 90 years old and has a malignant pleural effusion.She had the pleurx device for one month and the device started leaking.She placed a purse string suture and changed the frequency of the draining procedures and the leaking did improve but states now the device is clogged.States the patient does not have any signs of infection around the catheter site.Explained if fluid is loculated away from the catheter, then changing positions may push the fluid toward the catheter.If the fluid goes away suddenly or if the amount of drainage gradually declines, it is possible that the catheter or drainage line may be clogged.Squeeze the catheter and the drainage line gently.If drainage does not begin, follow the instructions for changing to another bottle.If the drainage does not start when you use a second bottle, we recommend contacting the doctor.Also, recommended checking the valve to see if the valve is damaged.We do offer an emergency valve replacement kit (ref 50-7270).

Brand Name
PLEURX VALVE KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key17277510
Report Number1625685-2023-00068
Device Sequence Number14322795
Product Code DWM
UDI-Device Identifier10885403420528
UDI-Public(01)10885403420528
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-7270
Device Catalogue Number50-7270
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale